I'm wondering about my hair growing back. I have completed 4 rounds of dose dense AC and am taking weekly Taxol & Herceptin (completed 4 of 12 rounds.) My hair did not come out completely; has been like "peach fuzz" and my eyelashes are getting thinner each day. My question is this...will my hair start growing back during the Taxol, or not until after I'm done? Also, are my eyelashes likely to continue falling out, or could they be done now? I'm looking for people who have been through this. Thanks.
Taxol will also make your hair fall out, so no, your hair won't be able to grow back until after the Taxol is complete. Your eyelashes and eyebrows will also go, so say goodbye for now. You might have a few eyelashes that hang on (I had some, but not a substanstial amount). Most of your hair will come out with Taxol, leg, arm, pubic, etc. Any tingling you feel is the drug working on the follicles.
The hair will start to come back approximately 3 weeks after treatment is completed (this is what mine did). My last treatment was early June of 06 and I had a decent amount of hair (enough to start trimming) around late November, I think. The hair that comes back is very soft and not very strong to start. The hair that comes back around 3 months later will be much more substantial, more like your old hair. I've heard some people say that their hair came back differently (curly versus straight, thick versus thin). No luck here. I have the exact same hair type, quality, color, etc. You can't even tell now that I've had chemo. I did keep my hair short for quite some time after the chemo, but gave up to return to my long locks that I originally had. It's been a year since I started letting it grow and it's now down to my shoulders with regular hair cuts (4 - 6 weeks).
Oh, someone said that I resembled a chia pet when my hair really started to come back in. That's when I decided it was time to get a trim. All of your hair will return, eventually. After a bit, you won't know that you've had chemo, too.
Good luck on the rest of your treatments. I hope all goes well for you.
Thanks much. I was hoping that since I am on weekly Taxol, which appears to be a lower dose, that maybe my hair would grow back sooner. The other side effects seem to be very minimal. Have others experienced this?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.